Alabama, 2010Drought in Alabama, December 1 to 7, 2010
December 1 to 7, 2010 · NWS HUN · 4 events in 4 counties and zones
Severe drought (D2) conditions continued into early December in portions of Cullman, DeKalb, Jackson and Marshall Counties. These condtions were alleviated by multiple heavy rain events in late November.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe drought (D2) conditions continued into early December in portions of Cullman, DeKalb, Jackson and Marshall Counties. These condtions were alleviated by multiple heavy rain events in late November.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Nov 30, 11:29 PM CST, 31 minutes earlier.
Area forecast discussion, Nov 30, 11:29 PM CST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1129 PM CST TUE NOV 30 2010
.UPDATE...FOR 06Z TAFS
&&
.AVIATION...SFC LOW OVER ERN TN WAS STILL PRODUCING A RATHER TIGHT
PRESSURE GRADIENT ACROSS THE AREA WHICH WAS KEEPING WINDS GUSTING TO
ARND 20 KT. HOWEVER WINDS ARE EXPECTED TO DIMINISH AFTER MIDNIGHT.
OTHERWISE STLT SHOWS THE CLEARING LINE APPROACHING NW AL...EXPECT
THIS CLEARING LINE TO CONTINUE TO MOVE ACROSS THE TN VALLEY
OVERNIGHT. CIGS WILL BE ARND MVFR UNTIL 09Z...THEN VFR CONDITIONS ARE
EXPECTED FOR THE REST OF THE FCST FOR BOTH KMSL AND KHSV.
&&
.PREV DISCUSSION... /ISSUED 919 PM CST TUE NOV 30 2010/
UPDATE...
MINOR UPDATE TO WEATHER GRIDS...AND INCREASED WINDS/WIND GUSTS.
INCLUDED HYDRO SECTION TOO.
DISCUSSION...
A SYNTHESIS OF SATL IMAGERY...THE BNA SOUNDING AND MODEL SOUNDINGS
INDICATES TWO DECKS OF STRATUS MOVING ACROSS THE AREA. THE LOWEST
WITH BASES AOA 1KFT IN THE EAST...SLOPING UPWARD TO ABOUT 4KFT IN THE
WEST...AND CLOUD TOPS ARND 7KFT. A HIGHER DECK OF ALTOSTRATUS WITH
BASES ARND 12KFT WAS SITUATED ATOP THE LOWER STRATUS...WITH CLOUD
TOP TEMPS AS INDICATE BY IR ANALYSIS ARND -13C. AREA RADARS ARE
SHOWING VERY LGT RETURNS WITH A PATTERN SIMILAR TO -DZ. THE TWO BASES
TOGETHER MAY BE ABLE TO ACT AS A SEEDER/FEEDER SITUATION...ALTHOUGH A
FAIRLY SUBSTANTIAL DRY LAYER EXISTS BETWEEN THE TWO. SOME VERY LGT
FLURRIES COULD RESULT THIS EVENING...BEFORE THE CLOUDS THIN AND MOVE
OFF TO THE EAST...BUT EXPECTING -DZ TO BE PREDOMINANT. TEMPS CONTINUE
TO FALL THIS EVENING...WITH MOST VALUES IN THE MID 30S AS OF 9 PM.
MANY LOCATIONS COULD FALL BELOW FREEZING BY MIDNIGHT...AND THUS BLACK
ICE COULD BECOME A TRAVEL HAZARD IN THOSE AREAS WHERE WATER REMAINS
ON ROADWAYS.
OTHERWISE...WINDS REMAIN FAIRLY STRONG...WITH GUSTS ARND 25 MPH AT
MANY LOCATIONS. THE PRESSURE GRADIENT WILL ONLY GRADUALLY DECREASE
THIS EVENING. THUS...WIND SPEEDS WERE INCREASED IN GRIDS...AND
ESPECIALLY ON RIDGETOPS WHERE GUSTS OVER 30 MPH MAY OCCUR.
HYDROLOGY...
INDIAN CREEK IN MADISON FELL BELOW FLOOD STAGE BY 7 PM...SO THAT
WARNING WAS ALLOWED TO EXPIRE. THE FLINT RIVER AT BROWNSBORO SHOWS
SOME CONTINUED RISE THIS EVENING...SO THAT WARNING WILL LIKELY BE
MAINTAINED. THE PAINT ROCK RIVER AT WOODVILLE IS NOT AT FLOOD STAGE
YET...BUT IS STILL FORECAST TO RISE ABOVE BY 6 AM. THAT WILL CONTINUE
TO BE MONITORED OVERNIGHT.
AN UPDATED PNS STATEMENT WITH FINAL RAINFALL TOTALS WILL BE COMING
OUT SHORTLY.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
007
Hazardous weather outlook, Nov 30, 8:10 PM CST, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
810 PM CST TUE NOV 30 2010
ALZ001>010-016-TNZ076-096-097-011100-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
810 PM CST TUE NOV 30 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...TONIGHT...
FLOODING OF SOME AREA RIVERS...STREAMS...AND LOW LYING LOCATIONS
WILL CONTINUE DUE TO RUN OFF FROM EARLIER HEAVY RAINFALL.
AS TEMPERATURES FALL BELOW FREEZING TONIGHT...PATCHY BLACK ICE WILL
FORM ON ROADWAYS WHERE RESIDUAL WATER REMAINS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
PATCHY BLACK ICE WILL CONTINUE TO AFFECT SOME AREAS EARLY WEDNESDAY
MORNING...BUT WILL MELT SHORTLY AFTER SUNRISE.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED.
KDW
Drought, Cullman
- When
- December 1, 12:00 AM CST to December 7, 6:00 AM CST
- Where
- Cullman forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.132, -86.868 (the zone’s center; the record gives no point)
Severe Drought (D2) category conditions ceased on the 7th.
Drought, Marshall
- When
- December 1, 12:00 AM CST to December 7, 6:00 AM CST
- Where
- Marshall forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.367, -86.307 (the zone’s center; the record gives no point)
Severe Drought (D2) category conditions ceased on the 7th.
Drought, Jackson
- When
- December 1, 12:00 AM CST to December 7, 6:00 AM CST
- Where
- Jackson forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.779, -85.999 (the zone’s center; the record gives no point)
Severe Drought (D2) category conditions ceased on the 7th.
Drought, Dekalb
- When
- December 1, 12:00 AM CST to December 7, 6:00 AM CST
- Where
- Dekalb forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.460, -85.804 (the zone’s center; the record gives no point)
Severe Drought (D2) category conditions ceased on the 7th.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in New Jersey, December 1, 20101 death · $20,000 · 51 kt wind · 2 events
- High Wind and Strong Wind in Vermont, December 1, 20101 injured · $3.5 million · 78 kt wind · 9 events
- Flooding in Pennsylvania, December 1 to 3, 2010$2.0 million · 12 events
- Flash Flooding in Virginia, December 1, 2010$260,000 · 24 events
- Flash Flooding and High Wind in New York, December 1, 2010$180,000 · 50 kt wind · 30 events
- Strong Wind in New York, December 1, 2010$400,000 · 7 events
- Flooding in Pennsylvania, December 1 to 2, 2010$350,000 · 4 events
- Strong Wind in New Jersey, December 1, 2010$114,000 · 21 events
- Flooding in New York, December 1 to 4, 2010$240,000 · 4 events
- Lake-Effect Snow in New York, December 1 to 3, 2010$170,000 · 6 events
- Drought in Texas, December 1 to 31, 2010$103,000 · 8 events
- High Wind and Strong Wind in Connecticut, December 1, 2010$105,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 264206, 264207, 264208, 264209.